Hello FRIENDS How do i wean off 20mg Lexapro

Discussion in 'Fibromyalgia Main Forum' started by saphire27, Feb 6, 2007.

  1. saphire27

    saphire27 New Member

    Hi, I really missed seeing you on this site, i finally have a good computer, now i just have put all my pics, back on here, arrgh!!

    I wanted to ask you a question, i am high stressed person, my mood changes in less than 1 minute, i tend to over react very often.. family has also told me this, but yet my doctor will not scribe me ativan , it's helped before she knows that too.

    I know the risks also. I am on lexapro for GAD, that helps SOME...it also has made me gain 20 pounds since summer!!!

    That would make me depressed if i let it. I think it's time to see another MD.I want to try to get off it, but hadn't had any luck yet.any advice?????

    Does anyone wear ear plugs around the house to tone down the noise? I can still hear, but when i'm starting to get worked up, i go for the plugs. I feel guilty sometimes, my kids argue ALOT!

    Hugs, SAPH






    [This Message was Edited on 02/06/2007]
    [This Message was Edited on 02/06/2007]
    [This Message was Edited on 02/06/2007]
  2. saphire27

    saphire27 New Member

  3. kjfms

    kjfms Member

    Glad you got a good computer. Sorry you are having a rough time though.

    Please be very careful you must be under the care of a physician when discontinuing Lexapro or you can become very sick.

    I am not kidding this is nothing to play around with please talk to you physician -- if you feel you can't talk to your physician have you thought about finding another?

    You really should be under the care of a professional for this.

    I hope things get better for you and that you feel better soon.

    If you want to confirm what I have stated just enter Lexapro at one of the many drug sites on the Internet such as Rx List.

    It sounds like it's time to make some new rules for the kids and explain that mom is having a rough time and needs their help so she can feel better.

    Take care,

    Karen :)

  4. jole

    jole Member

    I got off Lexapro by myself, and as Karen says, it was a huge mistake. I was smart about it, did it right, and still thought I was going through hell and back before the doc got me back on track. I will never do that again!!!

    If you don't need an antidepressant, you may be okay doing it, but I needed it and thought I didn't. Wow! Didn't realize just how much it was helping me until I had it out of my system, and then it was not pretty!!

    Please get the assistance of your doc - they know if you need to be on it, off it, or switched to something else.

    Please take care of yourself~
  5. saphire27

    saphire27 New Member

    Hey, Thanks for info, GOOD TO KNOW!!

    I will not try it without my DR, my insurance doesn't want to pay for it, but they are..for now.

    Hugs, SAPH
  6. kjfms

    kjfms Member

    You may begin to exhibit severe flu-like symptoms - headache, diarrhea, nausea, vomiting, chills, dizziness and fatigue.

    There may be insomnia. Agitation, impaired concentration, vivid dreams, depersonalization, irritability and suicidal thoughts are sometimes occurring.

    These symptoms last anywhere from one to seven weeks and vary in intensity. You wonder what the heck is going on.

    It's called SSRI discontinuation syndrome, and it can really be the pits. Here is what causes it:

    Some SSRI medications have a very short half-life. This means they produce no metabolites that help the medication stay in the body for an extended period. They go in, last a few hours, and come out again.

    SSRI's are split into two categories: long acting and short acting. For example, Prozac is a longer-acting SSRI. Paxil, Effexor, Zoloft and Luvox are short-acting.

    The shorter acting SSRIs, when discontinued or when the dosage is lowered, produce an "anticholinergic rebound," which is an interruption in production of the key neurotransmitter acetylcholine. (Acetylcholine is the neurotransmitter used more when a person is under greater stress.) These symptoms will last anywhere from one to seven weeks, and then disappear.

    Neurologic symptoms include:

    Dizziness
    Vertigo
    Lightheadedness
    Difficulty walking
    Somatic (bodily) complaints include:
    Nausea/vomiting
    Fatigue
    Headaches
    Insomnia
    Less common difficulties:
    Shock-like sensations
    Parasthesia (skin crawling, burning or prickling)
    Visual disturbances
    Diarrhea
    Muscle pain
    Chills
    Non-specific mental symptoms:
    Shock-like sensations
    Agitation
    Impaired concentration
    Vivid dreams
    Depersonalization - sense of unreality and loss of self
    Irritability
    Suicidal thoughts
    Double-blind controlled studies now indicate that 35-78% of patients who, after five weeks or more of treatment with the medication, abruptly stop certain antidepressants or titrate down in 10mg increments or more, will develop one or more of the discontinuation symptoms.

    When allowed to run its course, the syndrome duration is variable (one to several weeks) and ranges from mild-moderate intensity in most patients, to extremely distressing in a small number.

    This is from About dot com. This is why I stress the need for a physician.

    I have become very ill just by forgetting to pick up my samples from my physician for a few days -- I think it was three days. I have done this twice (you would think I would learn the first time) and I was so sick in that short period believe you me it will not happen a third time.

    Thanks for adding you experience Jole so glad you recovered. I am sorry you had to go through it I know how awful I felt just after a few days I can't imagine longer.

    Good luck,

    Karen